Alert archive / Illinois / Wind Advisories in 2026
Wind Advisory 1, NWS Lincoln, IL
NWS Lincoln, IL issued this wind advisory at Jan 21, 2026, 4:35 PM CST for 8 counties in Illinois. It took effect at Jan 21, 2026, 6:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2026, 4:35 PM CST (22:35 UTC)
- In effect from
- Jan 21, 2026, 6:00 PM CST
- Expired
- Jan 22, 2026, 12:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
Counties Fulton County, IL, Knox County, IL, Marshall County, IL, McLean County, IL, Peoria County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 72 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1849 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 398 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
744 WWUS73 KILX 212235 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 435 PM CST Wed Jan 21 2026 ILZ027>031-036>038-220645- /O.NEW.KILX.WI.Y.0001.260122T0000Z-260122T0600Z/ /O.CON.KILX.EC.A.0001.260123T0900Z-260123T1800Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Including the cities of Bloomington, Galesburg, Normal, Eureka, Toulon, Pekin, Lacon, Peoria, and Canton 435 PM CST Wed Jan 21 2026 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...EXTREME COLD WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... * WHAT...For the Wind Advisory, west winds 20 to 30 mph with gusts of 45 mph or higher expected. For the Extreme Cold Watch, dangerously cold wind chills as low as 27 below possible. * WHERE...Marshall, McLean, Peoria, Stark, Tazewell, Woodford, Fulton, and Knox Counties. * WHEN...For the Wind Advisory, until midnight CST tonight. For the Extreme Cold Watch, from late Thursday night through Friday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. The dangerously cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Dress in layers including a hat, face mask, and gloves if you must go outside. && $$ Auten
1 follow-up statement
995 WWUS73 KILX 220549 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 1149 PM CST Wed Jan 21 2026 ILZ027>031-036>038-221400- /O.EXP.KILX.WI.Y.0001.000000T0000Z-260122T0600Z/ /O.CON.KILX.EC.A.0001.260123T0900Z-260123T1800Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Including the cities of Eureka, Bloomington, Toulon, Lacon, Canton, Peoria, Pekin, Normal, and Galesburg 1149 PM CST Wed Jan 21 2026 ...EXTREME COLD WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT... * WHAT...Dangerously cold wind chills as low as 25 to 30 below possible. * WHERE...Marshall, McLean, Peoria, Stark, Tazewell, Woodford, Fulton, and Knox Counties. * WHEN...From late Thursday night through Friday morning. * IMPACTS...The dangerously cold wind chills as low as 25 to 30 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dress in layers including a hat, face mask, and gloves if you must go outside. && $$ Deubelbeiss
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Jan 21, 2:46 PM CST, 1 hour 49 minutes earlier. Its key messages:
- A disturbance this evening may bring a few flurries, but accumulations are unlikely, only around 20-30 percent along/north of I-74. Gusty winds to around 45 mph will accompany this feature.
- An arctic air mass will bring a return of bitterly cold temperatures Thursday night through the weekend. Wind chill values as cold as 10 to 30 below zero are expected Friday Morning north of I-70, and Saturday morning should see 10 to 20 below zero wind chills throughout central and southeast IL. An Extreme Cold Watch is in effect from Havana to Bloomington northward Friday morning.
- A major winter storm system will pass through the southern states Friday through the weekend, and will likely spread snow into most of central and southeast IL. Areas from around I-70 southward could see heavy snow, and a Winter Storm Watch is in effect Saturday morning through Sunday morning.
Area forecast discussion, Jan 21, 2:46 PM CST, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 246 PM CST Wed Jan 21 2026 .KEY MESSAGES... - A disturbance this evening may bring a few flurries, but accumulations are unlikely, only around 20-30 percent along/north of I-74. Gusty winds to around 45 mph will accompany this feature. - An arctic air mass will bring a return of bitterly cold temperatures Thursday night through the weekend. Wind chill values as cold as 10 to 30 below zero are expected Friday Morning north of I-70, and Saturday morning should see 10 to 20 below zero wind chills throughout central and southeast IL. An Extreme Cold Watch is in effect from Havana to Bloomington northward Friday morning. - A major winter storm system will pass through the southern states Friday through the weekend, and will likely spread snow into most of central and southeast IL. Areas from around I-70 southward could see heavy snow, and a Winter Storm Watch is in effect Saturday morning through Sunday morning. && .DISCUSSION... Issued at 246 PM CST Wed Jan 21 2026 A clipper-type weather system will traverse northern IL this evening, with some flurries or a light dusting of snow possible. Wind gusts up to 50 mph are noted in NW IA this afternoon, however HRRR model depicts these values subtly decreasing as they approach IL with the peak gusts just north of central IL. The next major feature in the forecast is an arctic cold front surging through central IL starting Thursday afternoon in the NW and reaching southeast IL around Midnight. Brisk northerly winds 15-20 mph and temperatures plummeting below zero north of I-72 will amount to wind chills of around 25 below zero around Peoria to 5 to 10 below zero south of I-70 by Friday morning. An Extreme Cold Watch remains in effect from around Havana to Bloomington northward Friday morning. The arctic air mass will remain over the area into next week before high pressure migrates into the southeast US initiating a southerly flow in the region. Expect highs in the single digits and teens until Tuesday, coldest on Friday, and lows primarily single digits to below zero. Wind chills look to dip below zero daily, with 10 to 20 below zero possible, especially Saturday and Monday. Finally, a major winter storm over the southern states Friday through the weekend will impact parts of central and especially southeast IL as well. Gulf moisture overrunning the arctic front should spread snow into the area Saturday, with models continuing a northward shift of this feature over the last few runs. Have issued a Winter Storm Watch for areas south of I-70 where it currently looks like 4 to 6 inches of accumulation are possible Saturday into Sunday, along with the continued bitter cold temperatures. Areas to the north appear likely to see less snow, however few inches are certainly possible throughout central IL, with ensembles depicting a 20 percent chance for 3 inches as from north as Galesburg. 37 && .AVIATION... (For the 18z TAFs through 18z Thursday Afternoon) Issued at 1128 AM CST Wed Jan 21 2026 Primarily VFR conditions are expected through the upcoming 24 hours, however a weak disturbance passing by mainly to the north could bring a brief snow shower this evening to KPIA and KBMI, and have included PROB30 for 5SM vsby in -SN between 00Z and 03Z. WNW winds 40-45 kts at 2000 ft AGL could provide a brief period of wind substantial wind shear this evening, mainly for KDEC and KCMI, but have not included in TAFs yet due to the brief/marginal character. Winds W 12-18 kts with gusts 20-25 kts this afternoon, decreasing slightly and shifting SW late this afternoon into evening, then increasing and becoming WNW behind the evening disturbance, with gusts 25-35 kts overnight. Winds decreasing again late in the night. 37 && .ILX WATCHES/WARNINGS/ADVISORIES... Extreme Cold Watch from late Thursday night through Friday morning for ILZ027>031-036>038. Winter Storm Watch from Saturday morning through Sunday morning for ILZ066>068-071>073. &&
Hazardous weather outlook, Jan 21, 2:55 PM CST, 1 hour 40 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 255 PM CST Wed Jan 21 2026 ILZ027>031-036>038-040>051-053-222100- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Macon- 255 PM CST Wed Jan 21 2026 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...Tonight. Gusty west winds, 30-45 mph, this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Extreme cold weather returns Friday morning with wind chill values 15 to 30 degrees below zero (coldest north of I-74). Slightly less cold weather will persist through Tuesday. There is a 30-50% chance of exceeding 2 inches of snow Saturday afternoon into Sunday. This could result in slippery roadways. The exact track of this system remains uncertain at this stage. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. ILZ052-054>057-061>063-066>068-071>073-222100- Christian-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark- Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 255 PM CST Wed Jan 21 2026 This Hazardous Weather Outlook is for central Illinois, east central Illinois and southeast Illinois. .DAY ONE...Tonight. Gusty west winds, 25-35 mph, this evening .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Extreme cold weather returns Friday morning with wind chill values 20 degrees below zero or colder. Slightly less cold weather will persist through Tuesday. For Saturday afternoon into Sunday, there is an 80% chance of exceeding 2 inches of snow, and a 50-60% chance of exceeding 4 inches of snow. This could result in hazardous travel conditions. The exact track of this system remains uncertain at this stage. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Erwin
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 2:44 AM CST | Extreme Cold Watch | ILX | Fulton, Knox, McLean, Marshall, Peoria, Stark and 2 more | 24 hr |
| Jan 21, 1:39 PM CST | Winter Storm Watch | ILX | Champaign, Christian, Clark, Clay, Coles, Crawford and 15 more | 37 hr |
Nearby
Wind Advisories in Illinois, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.